Georgia, 2017

Damaging Winds in Georgia, June 15, 2017

June 15, 2017 · NWS FFC · 28 events in 21 counties and zones

A very moist and unstable air mass in place across the area, combined with strong daytime heating and a mid-level trough sweeping through the region, resulted in numerous strong to severe thunderstorms across north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$229,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A very moist and unstable air mass in place across the area, combined with strong daytime heating and a mid-level trough sweeping through the region, resulted in numerous strong to severe thunderstorms across north and central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 15, 2:17 PM EST, 33 minutes earlier.

Area forecast discussion, Jun 15, 2:17 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 PM EDT Thu Jun 15 2017

.SHORT TERM /Tonight through Friday Night/...
The primary focus this afternoon into tonight will be the increase
in thunderstorm coverage as a complex of thunderstorms advances into
Georgia from the northwest. This MCS has continued to strengthen as
it progresses southeastward into the unstable airmass that is in
place across the southeast. Current surface CAPE values from 2500-
3000 J/kg cross Georgia will be sufficient to maintain thunderstorm
intensity into the evening hours, and downdraft CAPE over 1000 J/kg
in north Georgia will support a damaging wind threat. This
convective line is expected to push through north Georgia during the
evening hours, with the greatest risk of any severe thunderstorms in
northwest Georgia during the early evening. While some severe threat
will extend farther south and east, the overall intensity should
begin to gradually diminish after sunset.

Friday will be another day with widespread shower and thunderstorm
development by afternoon, especially across the southeastern half of
the area where the best overlap of moisture and instability will
reside. With relatively steep lapse rates and sufficient
instability, a few strong to severe thunderstorms will be possible.
Strong wind gusts would be the main threat.

Temperatures will remain warm with highs on Friday in the upper 80s
to near 90 and lows around 70.

RW

.LONG TERM /Saturday through Thursday/...
Minimal adjustments were made to the extended periods. Models
continue to advertise a moist airmass remaining over the state as
a front stalls and moisture continues to advect into the region.
Have continued above seasonal pops through the period.
Temperatures remain slightly above seasonal normals, and have gone
with a model blend. Models do continue to advertise potential
tropical wave developing by mid week, with some varied solutions
regarding its track.

31

/issued 340 AM EDT Thu Jun 15 2017/

The unsettled extended period remains largely unchanged from
previous forecast. Weak cyclonic flow in the mid levels will be
the main source for deeper layer moisture going into the weekend.
Scattered thunderstorms from Friday should gradually diminish
overnight before redeveloping on Saturday as daytime heating aids
buoyancy. Although weak residual sfc troughing may linger on
Saturday...expecting the bulk of thunderstorm activity to be
diurnally driven /barring any aid from mid level shortwave
activity/.

Activity will wind down into the overnight hours Saturday when the
main area of mid level cyclonic flow begins to weaken in response to
a fast moving shortwave trough diving east from the Northern Plains
into the Great Lakes. As this shortwave then ejects from the Great
Lakes into Ontario/Quebec...associated sfc "cold" front will begin
to approach the area on Sunday. The front will not make it to the
TN/GA border on Sunday...but the airmass in place will be enough to
spark numerous thunderstorms...especially during the afternoon hours.

EC/GFS guidance suggest the "cold" front will reach the northern Ga
border by Monday afternoon as deep troughing in the mid & upper
levels builds south toward the CWA. This pattern will begin to take
on a western US ridge and eastern US trough.
Nonetheless...thunderstorms can be expected along and just ahead of
the front across north Georgia on Monday...and enough of the western
US ridge may nose into central/southern Georgia to keep any activity
more isolated. With best shear well north of the area...widespread
severe weather is not expected at this time along/ahead of the front.

Front will continue its southern progress Monday night into Tuesday
where storms will likely continue into the first part of the night
across ATL-AHN metro areas and perhaps portions of central Georgia
before weakening. There is a chance some drier air could work into
the north Ga mountains at this time. Still seeing enough moisture
being advected by anticyclonic flow around the Bermuda high to
suggest that this boundary of moisture will collide with the
southward moving "cold" front by Tuesday. Thinking this will stall
the boundary and then help nudge it gradually north as a warm front
for the remainder of the extended. This points to continued humidity
and the possibility of scattered thunderstorms each afternoon.
Tropical wave still showing up in the Yucatan area into the western
Gulf by mid week.

Kovacik

&&

.AVIATION...
18Z Update...
Through the remainder of the afternoon, VFR ceilings with
scattered CU can be expected with generally isolated SHRA/TSRA.
Included VCSH through the afternoon to account for this
possibility. The chance for TSRA is expected to increase most
appreciably around and after about 21z in association with a
disturbance currently NW of the area. Convection should gradually
diminish overnight. Winds remain from the west through the TAF
period. There is some potential for MVFR/IFR ceilings at CSG/MCN
sites by Friday morning but have limited mention to CSG at this
time.

//ATL Confidence...18Z Update...
Medium on convective timing/evolution.
High on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  70  88 /  40  60  50  60
Atlanta         72  88  72  87 /  50  60  40  50
Blairsville     65  85  64  83 /  50  50  40  50
Cartersville    69  89  69  89 /  50  50  40  50
Columbus        73  90  72  90 /  30  60  50  40
Gainesville     70  88  70  86 /  50  60  40  60
Macon           72  90  72  89 /  30  60  50  60
Rome            70  90  70  90 /  50  40  30  40
Peachtree City  70  89  70  88 /  40  60  50  50
Vidalia         74  90  73  89 /  30  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....31
AVIATION...RW
Hazardous weather outlook, Jun 15, 2:09 PM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
309 PM EDT Thu Jun 15 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
309 PM EDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will continue to develop and move into
north and central Georgia this afternoon and evening. A few of
these storms could become strong to severe with the primary
threats being gusty winds, hail, frequent lightning and heavy
rainfall.

Thunderstorms will continue into the late evening hours, with the
potential for some of the weakening activity to continue through
midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms will continue to be possible Friday
through Sunday, mainly during the afternoon and evening.

A cold front will approach the area on Monday and continue the
chance for thunderstorms through at least Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 15, 2:13 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT THU JUN 15 2017

GAZ003-004-151945-
Whitfield GA-Catoosa GA-
313 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN CATOOSA COUNTIES UNTIL 345 PM EDT...

At 313 PM EDT...a strong thunderstorm was near Varnell, or near
Ringgold...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Varnell, Tunnel Hill, Cohutta and Beaverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3495 8483 3494 8484 3492 8484 3487 8482
      3486 8484 3485 8485 3482 8509 3498 8508
      3499 8485 3499 8481
TIME...MOT...LOC 1913Z 253DEG 22KT 3494 8501

WIND...50MPH
Special weather statement, Jun 15, 2:39 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT THU JUN 15 2017

GAZ001-002-152015-
Walker GA-Dade GA-
339 PM EDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER AND
SOUTHWESTERN DADE COUNTIES UNTIL 415 PM EDT...

At 338 PM EDT...a strong thunderstorm was over Rising Fawn, or 8
miles south of Trenton...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Cloudland Canyon State Park and Rising Fawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3486 8551 3476 8532 3460 8548 3464 8554
      3479 8557
TIME...MOT...LOC 1938Z 306DEG 10KT 3474 8551

WIND...50MPH

The radar

The Northeast Alabama radar (KHTX), 102 km away, was scanning. The volume nearest the first event began at 19:52 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Whitfield

When
June 15, 2:50 PM EST to 3:10 PM EST
Where
Whitfield County, 1.67 mi S of Varnell to 1.41 mi ENE of Union Point
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
34.876, -84.966

The Whitfield County 911 center reported numerous trees and power lines blown down in and around Dalton. Locations include near Reed Road and Reed Pond Road, Highway 71 and Maple Grove Road, Reed Road and Highway 41, Wiggins Road and Mitchell Bridge Road, and North Selvidge Street and Chattanooga Avenue.

Thunderstorm Wind, Chattooga

When
June 15, 3:15 PM EST to 3:25 PM EST
Where
Chattooga County, 1.49 mi NNW of Mineral Springs to 1.64 mi ENE of Neal Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.500, -85.491

The Chattooga County Emergency Manager reported numerous trees blown down across the county from near Menlo to northwest or Trion. Locations include Along Highway 48 near Ridge Street and Highway 157, and along Highway 337 near Trion Taloga Road and Highway 117. Trees fell onto a car on Highway 337 north of Highway 117. No injuries were reported.

Thunderstorm Wind, Floyd

When
June 15, 3:50 PM EST to 4:00 PM EST
Where
Floyd County, 1.4 mi NE of Garden Lakes to 1.28 mi NE of Riverside
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.294, -85.212

The Floyd County Emergency Manager reported numerous trees blown down across north Rome from Technology Parkway to Robin Street and Mahogany Street.

Thunderstorm Wind, Floyd

When
June 15, 4:00 PM EST to 4:10 PM EST
Where
Floyd County, 1.53 mi NNW of Relay to 0.22 mi NNE of Lindale
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.121, -85.188

The Floyd County Emergency Manager reported trees blown down from around the intersection of Doyle Road and Reeceburg Road to Van Tressel Drive.

Thunderstorm Wind, Polk

When
June 15, 4:10 PM EST to 4:25 PM EST
Where
Polk County, 1.97 mi WSW of Briscoe to 1.08 mi S of Ravenel
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.074, -85.263

The Polk County Emergency Manager reported trees and power lines blown down from north of Cedartown to southwest of Aragon. Locations include Booger Hollow Road near Duke Road, Lindsey Chapel Road and Prospect Road.

Thunderstorm Wind, Cherokee

When
June 15, 4:20 PM EST to 4:25 PM EST
Where
Cherokee County, 1.99 mi S of Victoria
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.121, -84.601

The Cherokee County Emergency Manager reported a tree blown down near the intersection of Kellogg Creek Road and Woodstock Road.

Thunderstorm Wind, Bartow

When
June 15, 4:25 PM EST to 4:35 PM EST
Where
Bartow County, 0.86 mi ESE of Cass to 0.78 mi NNE of Atco
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
34.216, -84.836

Reports were received from the Bartow County 911 center and on social media of trees and power lines blown down on the northwest side of Cartersville. Locations include Heritage Cove where a tree fell on a house, Little Valley Drive at Highway 41 and around Grassdale Road and Cassville Road. No injuries were reported.

Thunderstorm Wind, Haralson

When
June 15, 4:30 PM EST to 4:45 PM EST
Where
Haralson County, 1.28 mi WNW of Steadman to 0.95 mi W of Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
911 Call Center
Coordinates
33.829, -85.349

The Haralson County 911 center reported trees blown down from north of Tallapoosa to Buchanan. Locations include Broad Street near the Alabama state line, Wildcat Road, Highway 100 near Poplar Springs Church Road and Highway 120 at Jacksonville Road.

Thunderstorm Wind, Cherokee

When
June 15, 4:30 PM EST to 4:35 PM EST
Where
Cherokee County, 1.04 mi NNW of Ball Ground
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.344, -84.386

The Cherokee County Emergency Manager reported a tree blown down near the intersection of Mineral Springs Road and Purcell Free Lane.

Thunderstorm Wind, Haralson

When
June 15, 4:35 PM EST to 4:40 PM EST
Where
Haralson County, 1.38 mi ENE of Hooper
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.740, -85.309

The Haralson County 911 center reported a tree blown down near the intersection of Providence Church Road and Old Highway 78.

Thunderstorm Wind, Gwinnett

When
June 15, 4:40 PM EST to 4:55 PM EST
Where
Gwinnett County, 2.64 mi ESE of Pittman to 2.11 mi NNE of Berkeley Lake
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.956, -84.107

The Gwinnett County Emergency Manager reported numerous trees and a few power lines blown down northwest of Lawrenceville. Locations include North Fork Court where a tree fell on a house, Breckinridge Boulevard and Newpoint Place, Azalea Drive where a tree fell on a house, Weatherwood Trace where a tree fell on a house, Azalea Drive and Camp Perrin Road, Deer Run Road and The Circle, and between Village OaksLane and Gatewood Drive. No injuries were reported.

Thunderstorm Wind, De Kalb

When
June 15, 4:55 PM EST to 5:20 PM EST
Where
De Kalb County, 2.98 mi SSW of Panthersville to 1.21 mi SE of Snapfinger
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
33.658, -84.280

The DeKalb County 911 center reported numerous trees blown down across the southern end of the county. Locations include Oakvale Road at Panthersville Road, Flakes Mill Road at Brookstone Road, Dogwood Farms Drive and Tarragon Drive, Dogwood Farms Road and Highway 155, Browns Mill Road east of Highway 155, and Snapfinger Road at River Road.

Thunderstorm Wind, Paulding

When
June 15, 4:55 PM EST to 5:05 PM EST
Where
Paulding County, 1.97 mi NNW of Oberlochen
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.807, -84.790

The Paulding County Emergency Manager reported trees and power lines blown down near the intersection of Mein Mitchell Road and Austin Bridge Road.

Thunderstorm Wind, Douglas

When
June 15, 5:00 PM EST to 5:20 PM EST
Where
Douglas County, 3.45 mi NNW of Fairplay to 1.92 mi NW of Chapel Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.677, -84.890

The Douglas County Emergency Manager reported trees and power lines blown down across the central part of the county from southeast of Villa Rica to south of Douglasville. Locations include West Union Hill Road just east of Ephesus Church Road, Jason Industrial Parkway at Bankhead Highway, Highway 5 at Wenona Street, Baldwood Drive at Kings Highway, and on Jims Court.

Thunderstorm Wind, Fulton

When
June 15, 5:10 PM EST to 5:15 PM EST
Where
Fulton County, 1.48 mi NNE of Adamsville to 3.83 mi NE of Atlanta
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
33.770, -84.491

The local broadcast media reported trees and power lines blown down from west Atlanta to Morningside. Locations include Lynhurst Drive, Riverside, and Lenox Road.

Thunderstorm Wind, Oglethorpe

When
June 15, 5:20 PM EST to 5:30 PM EST
Where
Oglethorpe County, 0.52 mi E of Maxeys to 0.66 mi NE of Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.749, -83.171

The Oglethorpe County Emergency Manager reported trees and power lines blown down from Maxeys to Lexington. Locations include Union Point Road in Maxeys and Upson Court in Lexington.

Thunderstorm Wind, Walton

When
June 15, 5:24 PM EST to 5:44 PM EST
Where
Walton County, 1.82 mi NNE of Between to 1.32 mi SE of Mt Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
33.843, -83.784

The Walton County 911 center reported several trees blown down from northwest of Monroe to north of Good Hope. Locations include Double Springs Church Road at New Hope Church Road and Snows Mill Road at Powers Road.

Thunderstorm Wind, Coweta

When
June 15, 5:25 PM EST to 5:55 PM EST
Where
Coweta County, 2.45 mi NE of Thomas Xrds to 2.64 mi WSW of Welcome
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.425, -84.650

The Coweta County Emergency Manager reported numerous trees and a few power lines blown down across the northern end of the county from west of Newnan to northeast of Thomas Crossroads. Locations include Handy Road west of Summers McKoy Road, Dyers Road and Wagers Mill Road near Plant Yates, Welcome Road and Hope Shirey Road west of Newnan, Smokey Road west of Newnan, Highway 154 north of Thomas Crossroads, and around the intersection of Andrew Bailey Road and Kripple Kreek Drive.

Thunderstorm Wind, Henry

When
June 15, 5:30 PM EST to 5:40 PM EST
Where
Henry County, 2.18 mi ENE of Scarboroughs Xrds
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.646, -84.188

The Henry County 911 center reported a tree blown down onto Panola Road near Highway 155.

Thunderstorm Wind, Gwinnett

When
June 15, 5:36 PM EST to 5:46 PM EST
Where
Gwinnett County, 2.53 mi S of Five Forks to 2.4 mi WSW of Snellville
Measured
50 kt (58 mph) estimated gust
Property damage
$18,000
Reported by
Emergency Manager
Coordinates
33.843, -84.066

The Gwinnett County Emergency Manager reported a tree blown down onto a house on McDaniels Bridge Road and power lines blown down on Lamar Way.

Thunderstorm Wind, Troup

When
June 15, 5:40 PM EST to 5:55 PM EST
Where
Troup County, 1.1 mi NW of Abbottsford to 2.06 mi WSW of Gabbettville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
33.062, -85.192

The Troup County 911 center reported trees blown down in the West Point Lake area including around the intersection of Rock Mills Road and Holliday Road, and in the Lakeside Trails Mountain Bike Park.

Thunderstorm Wind, Coweta

When
June 15, 5:45 PM EST to 5:50 PM EST
Where
Coweta County, 0.68 mi NNE of Grantville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.238, -84.823

The Coweta County Emergency Manager reported a tree blown down around the intersection of Griffin Street and Stokes Street.

Thunderstorm Wind, Spalding

When
June 15, 6:20 PM EST to 6:30 PM EST
Where
Spalding County, 1.08 mi E of Experiment
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.273, -84.262

The Spalding County 911 center reported a tree blown down near the intersection of Lincoln Road and Spellman Avenue.

Thunderstorm Wind, Walton

When
June 15, 6:24 PM EST to 6:34 PM EST
Where
Walton County, 0.47 mi SE of Loganville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.825, -83.895

The Walton County 911 center reported a tree blown down near the intersection of Tommy Lee Fuller Road and Baker Carter Drive.

Thunderstorm Wind, Houston

When
June 15, 7:50 PM EST to 7:55 PM EST
Where
Houston County, 0.56 mi WNW of Henderson
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.332, -83.789

Multiple trees down at the intersection of Highway 41 and Old Vienna Road.

Thunderstorm Wind, Houston

When
June 15, 8:05 PM EST to 8:35 PM EST
Where
Houston County, 3.53 mi WNW of Grovania to 1.09 mi N of Kings Crossing
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
32.391, -83.725

The Houston County 911 center reported numerous trees and powerlines blown down from near Elko to Warner Robins and Bonaire. Locations include Elko Road at Gilbert Road, Bear Branch Road at Sand Ridge Drive, Old Perry Road at Roberts Road, near the intersection of Chattooga Way and Hiawassee Drive, and on Elaine Drive.

Thunderstorm Wind, Washington

When
June 15, 8:15 PM EST to 8:20 PM EST
Where
Washington County, 0.92 mi NW of Tennille
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.940, -82.811

The Washington County 911 center reported a tree blown down on Highway 15 in Tennille.

Thunderstorm Wind, Twiggs

When
June 15, 8:55 PM EST to 9:00 PM EST
Where
Twiggs County, 3.29 mi S of Jeffersonville to 3.17 mi SE of Jeffersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
32.633, -83.357

The Twiggs County 911 center reported trees blown down bear the intersection of Missle Base Road and Hamlin-Floyd Road and on Highway 80 near the Turkey Creek bridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2017Every state in 2017This day in weather historyWarnings in Georgia, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707081, 707085, 707086, 707185, 707094, 707102, 707100, 707103, 707189, 707191, 707113, 707121, 707131, 707124, 707138, 707155, 707158, 707145, 707159, 707165, 707168, 707193, 707171, 707172, 710964, 707177, 707179, 707180.